Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 10, 2018, 6:05 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 11, 2018, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2018, 6:05 AM MST (13:05 UTC)
- In effect from
- Apr 11, 2018, 12:00 PM MST
- Expired
- Apr 11, 2018, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3599 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625 WWUS85 KFGZ 101305 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 605 AM MST Tue Apr 10 2018 AZZ104-106-107-109-111>116-139-140-102115- /O.UPG.KFGZ.FW.A.0001.180411T1900Z-180413T0200Z/ /O.NEW.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ /O.NEW.KFGZ.FW.W.0002.180411T1900Z-180412T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 605 AM MST Tue Apr 10 2018 ...RED FLAG WARNING IN EFFECT ON WEDNESDAY FROM NOON TO 8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... ...RED FLAG WARNING IN EFFECT ON THURSDAY FROM NOON TO 7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect on Wednesday from Noon to 8 PM MST. A Red Flag Warning has also been issued on Thursday from Noon to 7 PM MST. The Fire Weather Watch is no longer in effect. * Affected Area...Along and north of the Mogollon Rim. * Timing...Wednesday from Noon to 8 PM MST, Thursday from Noon to 7 PM MST. * 20 FOOT WIND...Wednesday southwest 20 to 25 mph gusting to 35 mph. Thursday, southwest 25 to 35 mph, gusting to 45 to 60 mph. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ105-108-110-117-118-137-138-102115- /O.UPG.KFGZ.FW.A.0001.180412T1900Z-180413T0200Z/ /O.NEW.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Marble and Glen Canyons (Fire Weather Zone 105)- Yavapai County Mountains (Fire Weather Zone 108)- Chinle Valley (Fire Weather Zone 110)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 605 AM MST Tue Apr 10 2018 ...RED FLAG WARNING IN EFFECT ON THURSDAY FROM NOON TO 7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY, SOUTH OF THE MOGOLLON RIM, THE WHITE MOUNTAINS, MARBLE AND GLEN CANYONS, AND THE CHINLE VALLEY... * Affected Area...Yavapai county, south of the Mogollon rim, the White Mountains, Marble and Glen Canyons, and the Chinle Valley. * Timing...Noon to 7 PM MST. * 20 FOOT WIND...Southwest 25 to 35 mph, gusts to 45 to 60 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
4 follow-up statements
165 WWUS85 KFGZ 102101 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 201 PM MST Tue Apr 10 2018 AZZ104-106-107-109-111>116-139-140-111345- /O.CON.KFGZ.FW.W.0002.180411T1900Z-180412T0300Z/ /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 201 PM MST Tue Apr 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect on Wednesday from Noon to 8 PM MST. A Red Flag Warning has also been issued on Thursday from Noon to 7 PM MST. * Affected Area...Along and north of the Mogollon Rim. * Timing...Wednesday from Noon to 8 PM MST, Thursday from Noon to 7 PM MST. * 20 FOOT WIND...Wednesday southwest 20 to 25 mph gusting to 40 mph. Thursday, southwest 25 to 35 mph, gusting to 45 to 60 mph. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ105-108-110-117-118-137-138-111345- /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Marble and Glen Canyons (Fire Weather Zone 105)- Yavapai County Mountains (Fire Weather Zone 108)- Chinle Valley (Fire Weather Zone 110)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 201 PM MST Tue Apr 10 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR YAVAPAI COUNTY, THE WHITE MOUNTAINS, MARBLE AND GLEN CANYONS, AND THE CHINLE VALLEY... * Affected Area...Yavapai county, south of the Mogollon rim, the White Mountains, Marble and Glen Canyons, and the Chinle Valley. * Timing...Noon to 7 PM MST. * 20 FOOT WIND...Southwest 25 to 35 mph, gusts to 45 to 60 mph. Fastest speeds across Apache county zones. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
302 WWUS85 KFGZ 111126 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 426 AM MST Wed Apr 11 2018 AZZ104-106-107-109-111>116-139-140-111930- /O.CON.KFGZ.FW.W.0002.180411T1900Z-180412T0300Z/ /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 426 AM MST Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... A Red Flag Warning also remains in effect on Thursday from Noon to 7 PM MST. * Affected Area...Along and north of the Mogollon Rim. * Timing...today from Noon to 8 PM MST, Thursday from Noon to 7 PM MST. * 20 FOOT WIND...today southwest 20 to 25 MPH gusting to 40 MPH. Thursday, southwest 25 to 35 MPH, gusting to 45 to 60 MPH. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ105-108-110-117-118-137-138-111930- /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Marble and Glen Canyons (Fire Weather Zone 105)- Yavapai County Mountains (Fire Weather Zone 108)- Chinle Valley (Fire Weather Zone 110)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 426 AM MST Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR YAVAPAI COUNTY, THE WHITE MOUNTAINS, MARBLE AND GLEN CANYONS, AND THE CHINLE VALLEY... * Affected Area...Yavapai county, south of the Mogollon rim, the White Mountains, Marble and Glen Canyons, and the Chinle Valley. * Timing...Noon to 7 PM MST on Thursday. * 20 FOOT WIND...Southwest 25 to 35 MPH, gusts to 45 to 60 MPH. Fastest speeds across Apache county zones. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
354 WWUS85 KFGZ 111816 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1116 AM MST Wed Apr 11 2018 AZZ104-106-107-109-111>116-139-140-120730- /O.CON.KFGZ.FW.W.0002.180411T1900Z-180412T0300Z/ /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1116 AM MST Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN ARIZONA... A Red Flag Warning also remains in effect on Thursday from Noon to 7 PM MST. * Affected Area...Along and north of the Mogollon Rim. * Timing...Today until 8 PM MST, Thursday from Noon to 7 PM MST. * 20 FOOT WIND...Today southwest 20 to 25 MPH gusting to 40 MPH. Thursday, southwest 25 to 35 MPH, gusting to 45 to 60 MPH. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ105-108-110-117-118-137-138-120730- /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Marble and Glen Canyons (Fire Weather Zone 105)- Yavapai County Mountains (Fire Weather Zone 108)- Chinle Valley (Fire Weather Zone 110)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 1116 AM MST Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN ARIZONA... * Affected Area...Yavapai county, south of the Mogollon rim, the White Mountains, Marble and Glen Canyons, and the Chinle Valley. * Timing...Noon to 7 PM MST on Thursday. * 20 FOOT WIND...Southwest 25 to 35 MPH, gusts to 45 to 60 MPH. Fastest speeds across Apache county zones. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
606 WWUS85 KFGZ 120300 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 800 PM MST Wed Apr 11 2018 AZZ104-106-107-109-111>116-139-140-121100- /O.EXP.KFGZ.FW.W.0002.000000T0000Z-180412T0300Z/ /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 800 PM MST Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY FROM NOON TO 7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * Affected Area...Along and north of the Mogollon Rim. * Timing...Thursday from Noon to 7 PM MST. * 20 FOOT WIND...Southwest 25 to 35 MPH, gusting to 45 to 60 MPH. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ105-108-110-117-118-137-138-121100- /O.CON.KFGZ.FW.W.0003.180412T1900Z-180413T0200Z/ Marble and Glen Canyons (Fire Weather Zone 105)- Yavapai County Mountains (Fire Weather Zone 108)- Chinle Valley (Fire Weather Zone 110)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Yavapai County Valleys and Basins (Fire Weather Zone 137)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 800 PM MST Wed Apr 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY FROM NOON TO 7 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * Affected Area...Yavapai county, south of the Mogollon rim, the White Mountains, Marble and Glen Canyons, and the Chinle Valley. * Timing...Noon to 7 PM MST on Thursday. * 20 FOOT WIND...Southwest 25 to 35 MPH, gusts to 45 to 60 MPH. Fastest speeds across Apache county zones. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 10, 4:35 AM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 10, 4:35 AM MST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 435 AM MST Tue Apr 10 2018 .SYNOPSIS...A warm day with generally light winds is expected today as high pressure moves through the state. Southwest winds will begin to increase Wednesday, as a major low pressure system approaches the west coast. Winds will stay gusty in places Wednesday night, before really increasing on Thursday as a cold front moves into Arizona. This will be a prolonged period of strong winds and dangerous fire weather conditions, possibly lasting in Friday. Much colder air will move into the area Thursday and Friday, but precipitation chances will be very low. High pressure returns over the weekend, with warming temperatures. && .DISCUSSION...A weakening s/wv ridge will quickly cross the state today, ahead of a major trough taking shape in the eastern Pacific. Hghts support temperatures about 10 degrees above normal, maybe a little higher as mixing develops this afternoon. By Wednesday, a significant s/wv at the southern end of the trough approaches central California and winds aloft increase. Hghts are still high enough to support above normal temperatures, but winds and dry surface conditions will be the bigger story. Deeper mixing and dewpoints in the single digits to middle teens will lead to dangerous fire weather conditions and gusty southwest winds. Both Wind Advisories and Red Flag Warnings have been issued. Gusty winds will continue Wednesday night over higher terrain and many areas will see only minor decreases in wind speeds. Thursday will be the windiest day as the trough moves through the Great Basin. Dry surface conditions will persist, despite rapidly cooling temperatures, and wind speeds will easily exceed Wind Advisory criteria most places. Eastern Arizona may see High Wind criteria as the front will reach this area later in the day. A variety of wind products have been issued for Thursday, as well as another Red Flag Warning. A trailing s/wv will dive south Thursday night and Friday, with winds switching to the north and staying strong through Friday afternoon, possibly even into Saturday Finally, a s/wv ridge develops for next weekend, only to yield to another strong wind potential by early next week. Precipitation will be hard to come by with this system due to the very dry air. Places along the Utah border will have the best shot on Thursday, with a few showers possible along the cold front and trailing mid-level instability Thursday night and Friday. && .AVIATION...For the 12z package... VFR conditions will prevail over the next 24 hrs. Winds light and variable, becmg SW 10-20 kts after 17Z and dropping back to light and variable after 02Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect very dry conditions today with locally breezy winds and warm temperatures. Southwest winds will increase Wednesday afternoon and a Red Flag Warning has been issued for areas along and north of the Mogollon Rim. Thursday through Saturday...A dry cold front will bring stronger southwest winds Thursday. Although temperatures will be cooler, very dry conditions will continue the threat for critical fire weather. A Red Flag Warning has been issued for all of northern Arizona on Thursday. Cold and dry weather will follow Friday, with gusty northwest winds. Continued dry and cool conditions Saturday, with breezy northerly winds. && .FGZ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from Noon to 8 PM MST Wednesday for AZ FWX Zones AZZ104-106-107-109-111>116-139-140. Red Flag Warning from Noon to 7 PM MST Thursday for AZ FWX Zones AZZ104>118-137>140. Wind Advisory from Noon to 8 PM MST Wednesday for AZ Public Zones AZZ004-006-007-009-012-015-039. Wind Advisory from 9 AM to 7 PM MST Thursday for AZ Public Zones AZZ004>010-012-015-016-018-037>039. High Wind Watch from Thursday morning through Thursday evening for AZ Public Zones AZZ011-013-014-017-040. && PUBLIC...Peterson AVIATION...DB FIRE WEATHER...DB For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:45 AM MST | High Wind Watch | FGZ | Apache, Coconino, Navajo | 33 hr |
| Apr 10, 4:45 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 39 hr |
| Apr 10, 4:45 AM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 62 hr |
| Apr 10, 6:05 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 61 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.